Is Aggressive And Violent Behavior Normal. My Wife Is Like Jekyll And Hide. One Side Is Very Sweet&loving / Other Side Mean And Violent | MyEpilepsyTea

Connect with others who understand.

sign up Log in
Resources
About MyEpilepsyTeam
Powered By
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
Is Aggressive And Violent Behavior Normal. My Wife Is Like Jekyll And Hide. One Side Is Very Sweet&loving / Other Side Mean And Violent
A MyEpilepsyTeam Member asked a question 💭

My wife has epilepsy, has had it since birth. When we met 20+ years ago she had no symptoms and was not on medication, although she had been earlier in life. In the past 3-4 years, she has been having seizures again. This has become a major problem because she has become very quick to anger and then becomes very upset and violent. She is not on medication at this time because they only seem to want to put her on keppra and she is more violent on the medication than off it. (She was on Takertol… read more

posted February 11
View reactions
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member , You mentioned the Keppra. I don’t know if they have ever tried her on it in the past but there’s mixed reviews on this website of it. Everyone reacts to each medication differently but some people can have the same or similar side effects to some medications. Keppra is known to cause mood swings, anger issues & make people not act like themselves, all known as the Keppra Rage. Keppra is also known to cause excessive drowsiness & sometimes known to cause trouble sleeping. In 2019 I took Keppra for 2 months & it made me so tired that I had to take a nap every day & eventually I started having trouble sleeping & so I got off it. Some on this site didn’t like the side effects of Keppra & so they got off it, others don’t have a problem with the side effects & some can’t find anything else to work & so they just deal with the side effects. You mentioned that you don’t have any insurance & that due to her attitude even your local Epilepsy Foundation’s case person wouldn’t help her anymore. I strongly recommend you contact your local Epilepsy Foundation once again & let them know what happened & that it’s likely that your wife isn’t aware of what she’s saying & how she’s acting & ask if there’s any way they could still help y’all or if they could direct you to a place that can. Make sure they know you don’t have any insurance. Your local Epilepsy Foundation or even the manufacturer of the medication can help get her medication if she was to get on that again but first try the Epilepsy Foundation for that. I didn’t have any insurance for a while & my local Epilepsy Foundation put me on one of their programs where I paid $25.00 dollars a year & I saw “their” Neurologist but luckily my regular Neurologist & her office volunteers with my local Epilepsy Foundation & so I got to keep the same Neurologist. If your local Epilepsy Foundation still turns you away, I would contact the main office of the Epilepsy Foundation of America. I don’t know their number right off but I’m sure you can find it on Google or their Facebook page that’s called “Epilepsy Foundation America” or you might find some information at www.epilepsy.com. My Aunt doesn’t have Epilepsy, but a few years ago she had a little cancer on her forehead & the doctors had to go in & remove the little tumor & that messed up her short-term memory & my Uncle has said that at times she gets angry & has scratched him & hollered, etc. but it’s not often. Your wife needs you & your support. There’s services out there just keep looking. Here, we have a clinic called Lone Star Circle of Care for those without insurance or have low income & they offer a few different clinics including counseling but not a Neurologist. So try going to Google & looking up something like that. I pray things get better. Your friend in Texas, Becky

Epilepsy Foundation
Epilepsy Foundation
posted February 11
A MyEpilepsyTeam Member

I was diagnosed at age 62, congenital cavernoma on my right temporal lobe. I didn't begin having impaired awareness seizures until just before diagnosis. As far as aggression, after a series of all-night seizures I woke up with a Keppra IV. It stopped my seizures, but what I didn't know was that I wake up with post-ictal rage, which also turned out to be my typical post-ictal reaction. They literally had me restrained and I only have a foggy recollection of it. Aside from my seizures he recognized me as grossly overmedicated and unable to tolerate Keppra, or Dilantin. Nearing the end of the wean from the Keppra/Dilantin cocktail I began having panic attacks and tearful meltdowns, leading to a diagnosis of intergenerational Bipolar 2 and Complex PTSD from child abuse and neglect, which I never ever talked about, not even to my wife of 43 years.

My meds were changed to Clonazepam and Lamotrigine, both of which also act as mood stabilizers, proven to be effective anti-convulsants for me. I have also spent the last 5 years seeing the psychologist (not a social worker/counselor, or psychiatrist) who was part of the neurology department staff, most importantly, trained in trauma counseling. It took about four months before I finally opened up to my whole story that they identified and was officially diagnosed with CPTSD and Bipolar 2. They got it right.

The points I'm trying to make here are that firstly, not all mental health professionals are trauma-trained, and not really qualified for your situation.
Second point: there are other drug options that act in a dual role as mood stabilizers. Keppra worked for seizures, but it turned me into monster.

Third point: never dismiss the idea of second opinions, from your neurologist right on down to counselors. It's your right. I see them as medical contractors, and I've fired many. Just like roofers, there are good ones and there are hacks, despite credentials.

My epileptologist is the best... a random stab-in-the-dark for a second opinion. He prioritizes sharing information, options, details his rationale, and identified my co-morbid issues. It's possible, like as for me, the anti-seizure meds somehow scraped the scab off hidden traumatic experiences. There may be more than just epilepsy going on here. For me, the timing and coincidence of my aggressive personality change was the biggest red flag suggesting a further look. Just my experience, but maybe something to consider.

posted February 12
A MyEpilepsyTeam Member

Here are a few web sights you can use.
Down load from the play store the EPSY app

You Tube Osmosis.com Epilepsy

posted February 14
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member It indeed sounds like you have a great epileptologist. Getting a second opinion is definitely a good idea in cases like this in particular.

posted February 12
A MyEpilepsyTeam Member

Sounds like her seizures are going through part of her brain , that trigger her anger emotions .

Keppra , AKA the Rage medication.. it has the side effects of making someone angry and can change behavior of the person.

posted February 11

Related content

View All
Changing Medication
A MyEpilepsyTeam Member asked a question 💭
What Are Some Side Affects From Keppra?
A MyEpilepsyTeam Member asked a question 💭
When Staying Home Alone What Do You Use To Be Safe? Seizure Dog, Embrace Watch, Video Cameras To Alert Caregiver Etc....?
A MyEpilepsyTeam Member asked a question 💭
Continue with Facebook
Continue with Google
Your privacy is our priority. By continuing, you accept our Terms of use and Privacy policy.
Already a Member? Log in